Alert archive / New York / Small Craft Advisories in 2015

Small Craft Advisory 117, NWS Buffalo, NY

September 4, 2015

NWS Buffalo, NY issued this small craft advisory at Sep 4, 2015, 3:25 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2015, 3:25 PM EDT (19:25 UTC)
Expired
Sep 4, 2015, 10:50 PM EDT
In force
7 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

684 
WHUS71 KBUF 041925
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
325 PM EDT FRI SEP 4 2015

LOZ042-050300-
/O.NEW.KBUF.SC.Y.0117.150904T1925Z-150905T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
325 PM EDT FRI SEP 4 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING.

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
2 follow-up statements
107 
WHUS71 KBUF 042343
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
743 PM EDT FRI SEP 4 2015

LOZ042-050300-
/O.CON.KBUF.SC.Y.0117.000000T0000Z-150905T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
743 PM EDT FRI SEP 4 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SMITH
339 
WHUS71 KBUF 050250
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1050 PM EDT FRI SEP 4 2015

LOZ042-050400-
/O.CAN.KBUF.SC.Y.0117.000000T0000Z-150905T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1050 PM EDT FRI SEP 4 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

SMITH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Sep 4, 3:23 PM EDT, 2 minutes earlier.

Area forecast discussion, Sep 4, 3:23 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
323 PM EDT FRI SEP 4 2015

.SYNOPSIS...
HIGH PRESSURE WILL BECOME ANCHORED ALONG THE EAST COAST THROUGH THE
HOLIDAY WEEKEND AND PROVIDE DRY AND VERY WARM WEATHER FOR THE BULK
OF THE REGION. THERE WILL BE A FEW WIDELY SCATTERED THUNDERSTORMS
SATURDAY AFTERNOON FOR A SMALL AREA JUST EAST OF LAKE ERIE...AND
THEN POSSIBLY ON SUNDAY SOUTHEAST OF BOTH LAKES BUT THE VAST
MAJORITY OF THE AREA WILL REMAIN DRY. THE ABOVE NORMAL TEMPERATURES
WILL LAST THROUGH MOST OF NEXT WEEK BEFORE COOLER WEATHER ARRIVES
LATE IN THE WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
RADAR IMAGERY LATE THIS AFTERNOON SHOWING A FEW SCATTERED SHOWERS
AND STORMS ACROSS THE SOUTHWEST CORNER OF NY ALONG A SUBTLE
CONVERGENCE ZONE SUPPORTED BY TERRAIN AND DIFFERENTIAL HEATING. LOW
AND MID LEVEL FLOW IS VERY WEAK...SO THESE STORMS WILL HAVE SLOW
FORWARD MOTIONS AND MAY PRODUCE LOCALLY HEAVY RAINFALL IN A FEW
SPOTS. THESE STORMS WILL CONTINUE THROUGH EARLY TO MID EVENING
BEFORE DIMINISHING WITH THE LOSS OF DAYTIME HEATING. OTHERWISE THE
REST OF THE AREA WILL SEE PLENTY OF SUNSHINE AND WARM TEMPERATURES
TO WRAP UP THE DAY.

OVERNIGHT THE LATEST 12Z NAM AND CANADIAN GEM SUGGEST A LOW STRATUS
DECK WILL FORM ACROSS CENTRAL PA AND SPREAD NORTHWESTWARD INTO
PORTIONS OF THE SOUTHERN TIER AND FINGER LAKES WITH INCREASING
CLOUDS ACROSS THE HIGHER TERRAIN. ELSEWHERE SKIES SHOULD REMAIN
MAINLY CLEAR AS A BUBBLE OF SLIGHTLY DRIER AIR HAS PUSHED SOUTH OUT
OF CANADA.

PATCHY FOG WILL FORM ONCE AGAIN IN MANY AREAS WITH FOG BECOMING MORE
WIDESPREAD IN THE TYPICAL SOUTHERN TIER RIVER VALLEYS. EXPECT LOWS
IN THE MID 60S IN MOST AREAS...WITH UPPER 50S ACROSS THE NORTH
COUNTRY WHERE A SLIGHTLY COOLER/DRIER AIRMASS HAS SETTLED IN.

ON SATURDAY THE MORNING FOG AND STRATUS ACROSS THE SOUTHERN TIER AND
FINGER LAKES SHOULD MIX OUT BY LATE MORNING. THE REMAINING LOW LEVEL
MOISTURE WILL ALLOW DIURNAL CUMULUS TO FORM ACROSS THE HIGHER
TERRAIN OF THE SOUTHERN TIER. STRONG HEATING WILL COMBINE WITH
ABUNDANT MOISTURE TO PRODUCE MODERATE TO STRONG INSTABILITY BY
AFTERNOON WITH MODEL POINT SOUNDINGS FORECASTING SBCAPE OF GREATER
THAN 2000J/KG. FOR THE MOST PART THE VERY WARM MID LEVELS AND LACK
OF LARGE SCALE SUPPORT WILL PREVENT DEEP MOIST CONVECTION WITH ONE
NOTABLE EXCEPTION. LATEST 12Z MESOSCALE MODEL GUIDANCE IS NOW MORE
AGGRESSIVE IN DEVELOPING CONVECTION ALONG THE LAKE ERIE LAKE BREEZE
IN CHAUTAUQUA AND SOUTHERN ERIE COUNTIES. LOCALLY STRONGER
CONVERGENCE ALONG THE LAKE BREEZE BOUNDARY MAY BE ENOUGH TO OVERCOME
THE WARM MID LEVELS AND BREACH THE CAP...ALLOWING SCATTERED STORMS
TO DEVELOP. WITH THIS IN MIND HAVE INCLUDED A NARROW CORRIDOR OF
CHANCE POPS SATURDAY AFTERNOON AND EARLY EVENING FROM FINDLAY LAKE
NORTHEAST INTO THE BOSTON HILLS.

OTHERWISE FOR THE REST OF THE AREA EXPECT PLENTY OF SUNSHINE ON THE
LAKE PLAINS. 850MB TEMPS AROUND +16C WILL CONTINUE TO SUPPORT
UNSEASONABLE WARMTH WITH HIGHS IN THE MID TO UPPER 80S ACROSS THE
LOWER ELEVATIONS OF WESTERN NY...AND LOWER 80S ACROSS HIGHER
TERRAIN. LIGHT SYNOPTIC SCALE FLOW AND STRONG DIFFERENTIAL HEATING
WILL ALLOW LOCAL LAKE BREEZE CIRCULATIONS TO DEVELOP...KEEPING THE
LAKESHORES A LITTLE COOLER.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
A BROAD UPPER LEVEL RIDGE WILL BE OVER THE EASTERN HALF OF THE
COUNTRY SUNDAY AND MONDAY WHILE AN UPPER LEVEL LOW MOVES FROM THE
PACIFIC NORTHWEST INTO SASKATCHEWAN AND MANITOBA.  THE LATTER
FEATURE WILL HAVE SOME IMPACTS LATER ON IN THE WEEK...BUT IN THE
MEANTIME MAINLY DRY AND CONTINUED WARM CONDITIONS WILL CONTINUE
UNDER THE PRESENCE OF THE RIDGE.

A WEAK SW FLOW WILL DEVELOP BY SUNDAY.  LAKE BREEZE CONVECTIVE
INITIATION IS POSSIBLE WELL INLAND LATE IN THE DAY EAST OF EITHER
LAKE...BUT OVERALL EXPECT DRY CONDITIONS FOR MOST OF WESTERN AND
CENTRAL NY.  BY MONDAY...A SLIGHTLY DRIER AIRMASS SHOULD BE IN PLACE
FOR DRY CONDITIONS REGIONWIDE.  THE USUAL LATE SEASON VALLEY FOG IS
POSSIBLE ALONG WITH SOME LOW CLOUDINESS FOR THE OVERNIGHTS.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THERE IS UNCERTAINTY IN THE MODELS REGARDING A WEAK FRONTAL PASSAGE
ON TUESDAY. A BETTER COLD FRONT LOOKS PLAUSIBLE FOR ROUGHLY THE
WEDNESDAY TIMEFRAME AS AN UPPER LEVEL LOW OVER MANITOBA MOVES SLOWLY
EAST ACROSS THE HUDSON BAY.  THURSDAY SHOULD BE MOSTLY POSTFRONTAL
AND DRY.  THEN UNCERTAINTY CREEPS BACK INTO THE FORECAST WITH QUITE
A BIT OF VARIABILITY TO TIMING AND PLACEMENT OF SURFACE FEATURES
OVER THE EASTERN US BY FRIDAY.

FROM A PROBABILISTIC STANDPOINT...WILL PLACE THE HIGHEST THREAT OF
PRECIPITATION IN FOR THE WEDNESDAY TIME PERIOD...WITH LOWER THREATS
TUE...THU...AND FRI.  CONFIDENCE IN GRADUALLY LOWERING TEMPERATURES
IS HIGH HOWEVER.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
DIURNAL CUMULUS WITH BASES IN THE 3-4K FOOT RANGE WILL CONTINUE
ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER AND FINGER LAKES THIS
AFTERNOON. A FEW WIDELY SCATTERED SHOWERS AND STORMS WILL CONTINUE
THROUGH EARLY EVENING ACROSS THE SOUTHWEST CORNER OF THE STATE NEAR
KJHW. OTHERWISE FOR THE REST OF THE AREA MAINLY CLEAR SKIES AND VFR
WILL PREVAIL THROUGH THE AFTERNOON AND EVENING.

TONIGHT THE DIURNAL CUMULUS WILL DISSIPATE EARLY IN THE EVENING WITH
THE LOSS OF DAYTIME HEATING. LATEST MODEL GUIDANCE SUGGESTS A LOW
STRATUS DECK WILL DEVELOP OVERNIGHT ACROSS CENTRAL PA AND SPREAD
NORTHEAST INTO PORTIONS OF THE SOUTHERN TIER AND FINGER LAKES WITH
AREAS OF MVFR/IFR CIGS DEVELOPING ACROSS THE HIGHER TERRAIN. RIVER
VALLEY FOG WILL ALSO FORM ACROSS THE SOUTHERN TIER WITH AREAS OF IFR
VSBY. ELSEWHERE SOME LIGHT BR MAY DEVELOP AGAIN TONIGHT WITH AREAS
OF MVFR VSBY FROM 06Z-13Z.

ON SATURDAY MOST OF THE LIGHT MORNING BR WILL BURN OFF BY 13-14Z.
THE FOG AND STRATUS WILL LINGER A FEW HOURS LONGER ACROSS THE
SOUTHERN TIER BUT SHOULD MIX OUT BY LATE MORNING. DIURNAL CUMULUS
WILL DEVELOP ONCE AGAIN ACROSS THE HIGHER TERRAIN OF THE SOUTHERN
TIER AND FINGER LAKES. LATEST MODEL GUIDANCE SUPPORTS THE
DEVELOPMENT OF WIDELY SCATTERED CONVECTION DURING THE AFTERNOON ALONG
A LAKE ERIE LAKE BREEZE BOUNDARY FROM NEAR KJHW TO JUST SOUTH OF
KBUF. OTHERWISE THE REST OF THE AREA WILL SEE MAINLY CLEAR SKIES AND
VFR.

OUTLOOK...
SUNDAY AND MONDAY...VFR. LOCALIZED IFR IN OVERNIGHT/EARLY AM FOG.
TUESDAY AND WEDNESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND
STORMS.

&&

.MARINE...
MODERATE NORTHEAST WINDS WILL CONTINUE TO PRODUCE CHOPPY CONDITIONS
AND MARGINAL SMALL CRAFT ADVISORY CRITERIA ON LAKE ONTARIO THROUGH
THIS EVENING BEFORE WINDS DIMINISH OVERNIGHT. HIGH PRESSURE WILL
THEN TAKE UP RESIDENCE ALONG THE EAST COAST FOR THE HOLIDAY WEEKEND.
THIS WILL PROVIDE LIGHT WINDS AND FLAT WAVE ACTION THROUGH THE
ENTIRE LONG WEEKEND. THE FLAT LAKES AND WARM TEMPERATURES WILL
PROVIDE EXCELLENT BOATING CONDITIONS...ALTHOUGH WINDS WILL BE ON THE
LIGHT SIDE FOR SAILORS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LOZ042.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...ZAFF
LONG TERM...ZAFF
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
Hazardous weather outlook, Sep 4, 4:38 AM EDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
438 AM EDT FRI SEP 4 2015

NYZ001>008-010>014-019>021-085-050915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
438 AM EDT FRI SEP 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-050915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
438 AM EDT FRI SEP 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 3:36 PM EDTSpecial Weather StatementBUFCattaraugus54 min
Sep 4, 4:30 PM EDTSpecial Weather StatementBUFChautauqua45 min

Nearby

Small Craft Advisories in New York, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.